Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 26, 2019, 5:51 PM MST for Gila County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 5:51 PM MST (00:51 UTC)
- Expired
- Jul 26, 2019, 9:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 121 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WGUS55 KPSR 270051
FFWPSR
AZC007-270445-
/O.NEW.KPSR.FF.W.0025.190727T0051Z-190727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
551 PM MST Fri Jul 26 2019
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
* Until 945 PM MST.
* At 548 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Heavy rain has fallen over the
Bear Creek, Blue River, and Natural Corral Creek drainage
areas. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Carlos.
Affected washes and roadways include Gilson Wash at Sams Crossing
Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3343 11028 3344 11032 3340 11035 3340 11041
3339 11042 3339 11044 3332 11045 3335 11054
3360 11042 3358 11022
$$
Hernandez2 follow-up statements
030
WGUS75 KPSR 270207
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
707 PM MST Fri Jul 26 2019
AZC007-270445-
/O.CON.KPSR.FF.W.0025.000000T0000Z-190727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
707 PM MST Fri Jul 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR
GILA COUNTY...
At 704 PM MST, Heavy rain fell and continues to fall in the Bear
Creek, Blue River, and Natural Corral Creek drainage areas. Flash
flooding is expected to occur downstream, up to San Carlos.
Some locations that will experience flooding include...
San Carlos.
Affected washes and roadways include Gilson Wash at Sams Crossing
Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3343 11028 3344 11032 3340 11035 3340 11041
3339 11042 3339 11044 3332 11045 3335 11054
3360 11042 3358 11022
$$
Hernandez998
WGUS75 KPSR 270436
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
936 PM MST Fri Jul 26 2019
AZC007-270445-
/O.EXP.KPSR.FF.W.0025.000000T0000Z-190727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
936 PM MST Fri Jul 26 2019
...THE FLASH FLOOD WARNING FOR GILA COUNTY WILL EXPIRE AT 945 PM
MST...
The heavy rain has ended and flood waters have receded. Please
continue to heed any remaining road closures.
LAT...LON 3343 11028 3344 11032 3340 11035 3340 11041
3339 11042 3339 11044 3332 11045 3335 11054
3360 11042 3358 11022
$$
HernandezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:35 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 26, 4:35 PM MST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 435 PM MST Fri Jul 26 2019 .UPDATE... Updated Aviation && .SYNOPSIS... High pressure will build over the Southwest this weekend, bringing an increase in temperatures and decrease in thunderstorm potential. Rich moisture will return northward into Arizona beginning on Monday as high pressure shifts eastward into New Mexico, leading to a potentially active period weather-wise through Wednesday, with heavy rain and strong gusty winds possible. && .DISCUSSION... Typical afternoon cumulus is developing over the higher terrain north and east of Phoenix this afternoon. However, satellite trends show convection clearly struggling compared to recent days, owing to building high pressure overhead and weak subsidence associated with mid-level height rises. Can expect a few thunderstorms to develop primarily across southern Gila County and north of Phoenix, but coverage will remain sparse. A series of shortwave troughs moving through the northern Rockies will reinforce high pressure aloft, eventually becoming positioned over western Arizona/southern California by Sunday. This will allow a drying trend to commence as moisture is shunted southward back into northern Mexico, while drier air from the Great Basin advects into northern Arizona. GEFS plumes suggest PW values will bottom out near or below 1.1 inch on Sunday, which is below the climatological median for this time of year. As a result, expect a pronounced couple day period of quiet weather area-wide, with exception to parts of southern Gila County. Additionally, the strength of the anticyclone aloft (near 598 dm at 500 mb) will promote a slight warming trend, with temperatures approaching 110 degrees this weekend. This could lead to some isolated excessive heat concerns on Sunday across parts of southeast California. Into Monday, mid-level height rises across the northern Rockies into the Canadian Prairies will accompany a general amplification of the flow pattern, with high pressure aloft rebuilding over New Mexico. This will allow for a return of southerly winds aloft feeding into central Arizona, bringing Monsoonal moisture back northward. Current trends suggest moisture will remain far enough south to preclude much thunderstorm activity on Monday, while perhaps more active across southeast Arizona, with the primary threat being outflows moving northward. A substantial increase in moisture is forecast to occur into Tuesday morning, possibly aided by more widespread convection to the south, with PW values increasing from near 1.2 inches to 1.6 inches. Thus, should see a marked increase in thunderstorm activity by Tuesday across the region. Moisture continues to increase into Wednesday, with models attempting to depict an impulse embedded within easterly flow moving northward around the large anticyclone into Arizona. This will obviously be influenced by convection, so the timing and details of this feature is likely to change, but with PW values possibly approaching 2 inches by Wednesday, the potential for heavy rainfall and flooding may increase across most of the forecast area. Also will have to monitor for the potential for severe weather via more organized convection given 20-30 kt of 500-mb flow accompanying the easterly impulse, but this will be dependent on the amount of destabilization that can occur amidst the presence of cloud cover and rich moisture. By late next week, there are some indications that drier air may return to the Southwest, but overall the pattern will remain fairly consistent with Arizona positioned within a general southeasterly flow regime. Thus, no obvious breaks in the Monsoon are apparent for most of next week as of yet. && .AVIATION...Updated at 2335 UTC South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Very little aviation impacts through Saturday night as TS/outflows should remain well north and east of terminals yielding only a few mid/high clouds. West winds will prevail well into the overnight with only a brief period of light easterly or variable winds around sunrise. A west component should quickly resume late Saturday morning. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation impacts through Saturday evening under mostly clear skies. Winds will maintain a general southerly component with the typical variations between early daytime southeast and evening southwest. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: Thunderstorm activity will generally remain limited to the higher terrain eastern districts on Monday. Outflows from southeast Arizona may approach south-central Arizona during the late afternoon and evening. A significant moisture increase is expected Tuesday and Wednesday, resulting in much higher thunderstorm chances area wide, along with slightly cooler temperatures and higher RH values. Heavy rain and locally gusty winds will be possible with any thunderstorm. Minimum RH values will only fall into the 20s on Tuesday, and mid- 20s to upper-30s on Wednesday, with moderate overnight recovery. Less thunderstorm activity is expected into Thursday and Friday as a gradual drying trend occurs, but still will see the chance for isolated thunderstorms continuing each day. Temperatures will remain near seasonal normals. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Rogers AVIATION...MO FIRE WEATHER...Rogers
In the hours before
Special weather statement, Jul 26, 2:59 PM MST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
259 PM MST Fri Jul 26 2019
AZZ558-560-262245-
San Carlos AZ-Pinal/Superstition Mountains AZ-
259 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND PINAL COUNTIES UNTIL 345
PM MST...
At 259 PM MST, Doppler radar was tracking a strong thunderstorm near
San Carlos, or 19 miles southeast of Globe, moving northeast at 10
mph.
Heavy rain and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
San Carlos and San Carlos Reservoir.
This includes AZ Route 70 between mile markers 266 and 271.
LAT...LON 3319 11044 3320 11046 3318 11047 3318 11053
3327 11061 3342 11043 3340 11041 3338 11045
3329 11046 3320 11040
TIME...MOT...LOC 2159Z 238DEG 11KT 3327 11047
HernandezSpecial weather statement, Jul 26, 3:45 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
345 PM MST Fri Jul 26 2019
AZZ558-560-262330-
San Carlos AZ-Pinal/Superstition Mountains AZ-
345 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 430 PM MST...
At 344 PM MST, Doppler radar was tracking a strong thunderstorm over
San Carlos, or 19 miles east of Globe, moving northeast at 10 mph.
Heavy rain and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
San Carlos.
This includes AZ Route 70 between mile markers 267 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3340 11041 3338 11045 3329 11046 3324 11043
3322 11045 3328 11056 3347 11048 3342 11040
3341 11034
TIME...MOT...LOC 2244Z 209DEG 10KT 3332 11046
HernandezSpecial weather statement, Jul 26, 5:24 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
524 PM MST Fri Jul 26 2019
AZZ560-563-270115-
Southeast Gila County AZ-San Carlos AZ-
524 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 615 PM MST...
At 523 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles south of Sawmill, or 26 miles east of Globe, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 11017 3344 11020 3344 11032 3340 11035
3340 11041 3338 11042 3339 11044 3352 11049
3374 11022 3347 11003
TIME...MOT...LOC 0023Z 257DEG 11KT 3348 11033
HernandezThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 26, 6:15 PM MST | Special Weather Statement | PSR | Gila | 45 min |
| Jul 27, 2:13 PM MST | Excessive Heat Warning | PSR | Maricopa | 30 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.